Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 71, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 8, 2015, 2:28 PM CDT for Johnson County, Pope County, Saline County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2015, 2:28 PM CDT (19:28 UTC)
- Expired
- May 8, 2015, 3:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnson County, IL, Pope County, IL, Saline County, IL
The radar
The Paducah radar (KPAH), 54 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:28 PM CDT, 2 hours earlier.
Area forecast discussion, May 8, 12:28 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1228 PM CDT FRI MAY 8 2015 .UPDATE... ISSUED AT 1224 PM CDT FRI MAY 8 2015 UPDATED AVIATION SECTION FOR 18Z TAFS UPDATE ISSUED AT 923 AM CDT FRI MAY 8 2015 ADJUSTED GRIDS/FORECAST TO BE CLOSER TO HRRR MODEL OUTPUT. HRRR HAS BEEN VERY CONSISTENT THE LAST FEW RUNS ON PUSHING THE PRECIP TO OUR WEST THROUGH MOST OF THE CWA TODAY. AM CONCERNED ABOUT MCV SEEN IN THE RADAR LOOPS OVER NORTH CENTRAL ARKANSAS. SEEMS TO BE LIFTING A BIT NORTHEAST AND MAY ENHANCE PRECIPITATION OVER SOUTHEAST MISSOURI LATER THIS MORNING INTO THE AFTERNOON. WILL BE KEEPING A CLOSE EYE ON IT. && .SHORT TERM...(TODAY THROUGH SUNDAY NIGHT) ISSUED AT 315 AM CDT FRI MAY 8 2015 THE MODELS ARE IN GOOD AGREEMENT ON THE OVERALL SYNOPTIC PATTERN THROUGH THE UPCOMING WEEKEND. OUR REGION WILL BE ON THE EASTERN PERIPHERY OF DEEP-LAYER SOUTHWEST FLOW IN ADVANCE OF A CLOSED LOW. THE DEEP 500 MB CLOSED LOW WILL EJECT NORTHEAST FROM THE DESERT SOUTHWEST INTO THE UPPER MISSOURI VALLEY BY SUNDAY EVENING. PLENTY OF MOISTURE WILL BE IN PLACE...WITH PRECIP WATER VALUES REMAINING IN THE 1.5 TO 1.8 INCH RANGE. A SERIES OF IMPULSES EMBEDDED IN THE SOUTHWESTERLY FLOW WILL BRING CLOUDS AND SCATTERED SHOWERS AND STORMS. THE SMALLEST PRECIP CHANCES WILL BE OVER PARTS OF WESTERN KENTUCKY...WHICH WILL BE ON THE PERIPHERY OF THE MID-LEVEL SOUTHWEST FLOW AND ASSOCIATED IMPULSES. THE FIRST IN THE SERIES OF IMPULSES IS RESPONSIBLE FOR WIDESPREAD SHOWERS AND STORMS OVER FAR WESTERN MISSOURI AND ARKANSAS EARLY THIS MORNING. MOST OF THE MODELS ARE BRINGING THIS PRECIP EASTWARD TOO RAPIDLY THIS MORNING. THE SLOWER 00Z ECMWF LOOKS REASONABLE...TAKING THE LEADING EDGE OF SHOWERS INTO SE MISSOURI AND SRN ILLINOIS LATER THIS MORNING...AND THEN INTO THE LOWER OHIO VALLEY THIS AFTERNOON. THE MODELS ARE NOT SHOWING AS MUCH INSTABILITY AS THEY DID IN PREVIOUS RUNS...BUT STILL MORE THAN ENOUGH FOR THUNDER. THERE WILL BE A FAIRLY STRONG GRADIENT OF POPS TODAY...RANGING FROM SLIGHT CHANCE IN THE KHOP AREA TO LIKELY IN THE KMVN/KMDH/KPOF CORRIDOR. HIGH TEMPS WILL BE SIMILAR TO THURSDAY...EXCEPT A LITTLE COOLER IN THE AREA OF LIKELY POPS. THERE WILL BE A BIT OF A LULL IN THE PRECIP TONIGHT IN THE WAKE OF THE FIRST IMPULSE. ON SATURDAY...PRECIP CHANCES WILL AGAIN RAMP UP INTO THE LIKELY CATEGORY IN PARTS OF OUR REGION AS A SECOND IMPULSE LIFTS NORTHEAST. THE LOWEST CHANCES WILL REMAIN IN THE KHOP AREA...WHICH WILL BE ON THE FRINGE OF THE ACTIVE FLOW PATTERN. INSTABILITY IS ONCE AGAIN NOT AS STRONG AS THE MODELS PREVIOUSLY INDICATED...BUT THUNDER IS STILL LIKELY. HIGH TEMPS WILL DEPEND ON THE DURATION OF PRECIP AND CLOUD COVER...WHICH IS A CHALLENGE TO ESTIMATE. GIVEN THE WARM START TO THE DAY AND WARM 850 MB TEMPS NEAR 14...IT WONT TAKE MUCH SUN TO REACH THE LOWER AND MID 80S. ANOTHER RELATIVE LULL IN THE PRECIP IS EXPECTED SATURDAY NIGHT IN THE WAKE OF THE SECOND IMPULSE. SUNDAY MAY BE THE WARMEST AND DRIEST PERIOD OF THE WEEKEND...DEPENDING ON THE MOTION OF SUB-TROPICAL STORM ANA OFF THE CAROLINA COAST. THE 500 MB RIDGE OVER THE TENNESSEE VALLEY IS FORECAST TO SHARPEN SOMEWHAT IN RESPONSE TO ANA...AND IT MAY RETROGRADE A BIT WESTWARD. EVEN IF THIS TAKES PLACE...SOME DIURNALLY INDUCED CONVECTION WOULD OCCUR GIVEN THE STRONGER SOLAR HEATING AND RESULTANT INSTABILITY. WILL KEEP POPS IN THE CHANCE CATEGORY. HIGHS WILL BE SIMILAR TO THE PREVIOUS FEW DAYS. THE THIRD AND STRONGEST SHORTWAVE IN THE SERIES WILL EJECT NORTHEAST ACROSS THE PLAINS SUNDAY NIGHT. SHOWERS AND STORMS WILL LIKELY SPREAD EASTWARD INTO THE MID MISSISSIPPI VALLEY LATE AT NIGHT. .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 315 AM CDT FRI MAY 8 2015 FAIRLY HIGH CONFIDENCE THROUGH TUESDAY...BUT THEN VERY LOW CONFIDENCE FOR WEDNESDAY THROUGH FRIDAY. THE 00Z MODELS DEVELOP A LARGE SWATH OF HEAVY RAINFALL FROM WESTERN ARKANSAS THROUGH CENTRAL MISSOURI OVERNIGHT SUNDAY NIGHT. THEY FIZZLE THIS CONVECTION OUT MONDAY MORNING AS IT MOVES INTO SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...AND THEY ARE LESS THAN ROBUST WITH CONVECTIVE DEVELOPMENT OVER OUR REGION IN THE AFTERNOON. THEY DO AGREE IN KEEPING THE AREA DRY MONDAY NIGHT INTO TUESDAY. WILL CONTINUE WITH THE LIKELY POPS AREAWIDE ON MONDAY WITH AN EMPHASIS IN THE WEST/NORTHWEST...AND WILL KEEP SLIGHT CHANCES OVER MUCH OF THE AREA INTO MONDAY EVENING. GIVEN THE UNFAVORABLE TIMING OF THE MAIN AREA OF CONVECTION INTO THE REGION...AM LESS CONCERNED WITH SEVERE WEATHER POTENTIAL ON MONDAY. REALLY LIKE THE 00Z GFS WHICH HAS BEEN MOST CONSISTENT HEADING THROUGH THE SECOND HALF OF NEXT WEEK. IT HAS PERSISTENT TROUGHING OFF THE WEST COAST AND OVER THE GREAT LAKES/NORTHEAST...WITH A RIDGE OVER THE ROCKIES/PLAINS. THIS RESULTS IN DRY SURFACE HIGH PRESSURE OVER OUR REGION THROUGH THE PERIOD. THE 00Z GFS ENSEMBLE MEAN SUPPORTS THE 00Z GFS OPERATIONAL RUN. THE 00Z ECMWF HAS LESS TROUGHING IN THE GREAT LAKES/NORTHEAST AND REALLY FLATTENS THE RIDGE...PUTTING OUR AREA BACK INTO SOUTHWEST FLOW ALOFT BY 12Z WEDNESDAY. OF COURSE WITH A DEPARTING SURFACE HIGH...MOISTURE AND QPF FOLLOW QUICKLY AND PERSIST THROUGH THE END OF THE WEEK. WOULD PREFER TO HAVE A DRY FORECAST WEDNESDAY THROUGH FRIDAY...BUT WILL HAVE TO KEEP POPS IN UNTIL THE ECMWF SHOWS SOME SIGN OF COMING INTO LINE WITH THE GFS. TEMPERATURES WILL START OUT ABOVE NORMAL ON MONDAY AND THEN QUICKLY DROP A FEW TICKS BELOW NORMAL FOR THE REMAINDER OF THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1224 PM CDT FRI MAY 8 2015 ON-GOING CONVECTION OVER SOUTHEAST MISSOURI IS EXPECTED TO MOVE EASTWARD AND AFFECT KPAH AND KEVV BUT SHOULD WEAKEN BY KOWB. MVFR CONDITIONS IN STORMS. MAIN WAVE WILL PASS THROUGH THE AREA BY EARLY EVENING WITH ISOLATED/SCATTERED CONVECTION OVERNIGHT. TOWARDS DAYBREAK EXPECT IFR CONDITIONS AT SEVERAL SITES WITH LINGERING LOW LEVEL MOISTURE IN THE AREA.PS && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...PS SHORT TERM...MY LONG TERM...DRS AVIATION...PS
Hazardous weather outlook, May 8, 3:44 AM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 344 AM CDT FRI MAY 8 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-090845- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 344 AM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TODAY AND TONIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW THUNDERSTORMS COULD BRIEFLY REACH SEVERE LEVELS. THE BEST CHANCE OF ANY STRONG OR SEVERE STORMS IS OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH MONDAY. A FEW STORMS COULD REACH SEVERE LEVELS...MAINLY DURING THE AFTERNOON AND EVENING HOURS EACH DAY. THE PRIMARY HAZARDS IN ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN ORGANIZED SEVERE WEATHER OUTBREAK IS NOT ANTICIPATED. A COLD FRONT WILL MOVE EAST ACROSS OUR REGION BY MONDAY NIGHT...BRINGING AN END TO THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MY/DRS
In the hours before
Special weather statement, May 8, 1:36 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 136 PM CDT FRI MAY 8 2015 ILZ075>078-080>094-INZ081-085-086-KYZ001>018-MOZ076-086-087-100- 107>112-114-082200- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-POSEY-VANDERBURGH-FULTON- HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS- CHRISTIAN-HENDERSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO- CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...POSEYVILLE...EVANSVILLE... HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD... SMITHLAND...BENTON...MURRAY...MARION...EDDYVILLE...CADIZ... PRINCETON...MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE... HENDERSON...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU... PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD... SIKESTON...CHARLESTON...NEW MADRID 136 PM CDT FRI MAY 8 2015 ...GUSTY WINDS THIS AFTERNOON OVER MOST AREAS... THUNDERSTORMS ARE MOVING ACROSS THE AREA THIS AFTERNOON AND SEVERAL OF THEM WILL PRODUCE WIND GUSTS OF 30 TO 40 MPH. IN ADDITION...GUSTY WINDS WILL SPREAD FROM SOUTHEAST MISSOURI INTO WESTERN KENTUCKY AND SOUTHERN ILLINOIS OVER THE NEXT FEW HOURS AFTER THE FIRST LINE OF STORMS MOVE THROUGH. SMALL LIMBS MAY COME DOWN WITH THE GUSTY WINDS. LAWN FURNITURE AND GARBAGE CANS MAY ALSO BLOW AROUND IF NOT SECURED. PS
Local storm report, May 8, 2:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 2 N MARION 37.76N 88.94W
05/08/2015 WILLIAMSON IL UTILITY COMPANY
SEVERAL TREES AND UTILITY CABLE TELEVISION LINES DOWN
NEAR ROUTE 37.
&&
BP2Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.